Accutane and Laser Hair Removal? How long should I wait before I start?

I took accutane in the beginning of January and I now want to do laser hair removal in my underarms. I took one pill of 10mg a day for almost two weeks. I have never had any laser hair removal before. How long should I wait before I start?

Doctor Answers (2)

Accutane and laser hair removal

+2

That is a very low dosage of Accutane and for a very short amount of time. Accutane only has a half-life of about 24 hours, meaning the majority of the medication is out of your system in that timeframe. So, based on those two things, I would do the treatments on you at any point. Some offices will make you wait 6 months minimum after Accutane for any elective procedures, but in reality, you had about 140mg of Accutane total, so that's really nothing and its out of your system entirely posing no risks with laser hair removal.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Accutane and Laser Hair Removal

+1

Technically a person should wait 6 months after Accutane to get a laser treatment. Granted, with such a small dose of Accutane (10mg x 12 days – 120mg total), likely the risk of increase in post laser treatment scarring is minimal to none.

David J. Myers, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.